MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC TAP/REAMER FOR TROCHANTERIC FIXATION NAIL SCREW; TAP,BONE

WRIGHTS LANE SYNTHES USA PRODUCTS LLC TAP/REAMER FOR TROCHANTERIC FIXATION NAIL SCREW; TAP,BONE
Catalog Number 357.430
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Additional narrative: complainant part is expected to be returned for manufacturer review/investigation but has yet to be received.Reporter is a j&j representative.The investigation could not be completed, no product was received; no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on an unknown date, the patient underwent for a surgery.During the surgery, a tap/reamer for tfn screw was used with an un allegation.It is unknown if there was a surgical delay.Procedure outcome and patient status are unknown.This complaint involves one (1) device.This report is for (1) tap/reamer for trochanteric fixation nail screw this report is 1 of 1 of (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information, which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Part number: 357.430, synthes lot number#: pe01658, supplier lot number: n/a, release to warehouse date: september 14, 2012, expiration date: n/a, supplier: (b)(4).No ncrs were generated, during production.Review of the device history record showed that there were no issues, during the manufacture of this product, and any subcomponents, which would contribute to this complaint condition.Visual inspection: the device was returned and received at us customer quality (cq).Upon visual inspection, the weld between the tap/reamer handle and shaft was broken.No other issues were identified with the returned device.Functional test: during the functional test, both the components were received detached as the weld between them was broken.The received condition was consistent with the complaint condition, thus the complaint was confirmed.Can the complaint be replicated with the returned device(s)? yes.Dimensional inspection: no dimensional inspection can be performed, due to post-manufacturing damage.Furthermore, the complaint-relevant dimensions cannot be checked for dimensional accuracy, because of the design of the device.Document/specification review: the following current and manufactured revisions were reviewed: tap/reamer.Complaint confirmed? yes.Conclusion: the complaint is confirmed, for the received device.There is no indication that a design or manufacturing issue contributed to the complaint.While no definitive root cause could be determined, it is possible that the device encountered unintended forces, during its use.No new malfunctions were observed, during this investigation.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Based on the investigation findings, it has been determined, that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained, that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
TAP/REAMER FOR TROCHANTERIC FIXATION NAIL SCREW
Common Device Name
TAP,BONE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
Manufacturer (Section G)
MONUMENT
1101 synthes avenue
monument CO 80132
Manufacturer Contact
kara ditty-bovard
1302 wright lane east
west chester, PA 19380
6107195000
MDR Report Key12651335
Report Number2939274-2021-06153
Device Sequence Number1713027
Product Code HWX
UDI-Device Identifier10886982196477
UDI-Public(01)10886982196477
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/20/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number357.430
Device Lot NumberPE01658
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/10/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/20/2021
Supplement Date Received by Manufacturer11/10/2021
Initial Report FDA Received Date10/18/2021
Supplement Report FDA Received Date11/17/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/14/2012
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Unknown
Patient Sequence Number1
Patient Age79 YR
Patient SexMale
Patient Weight63 KG